With many high powered shows, CBS didn’t have a lot of changes to make with their fall 2009 lineup. But the age on some of the shows, notably “CSI:,” is starting to show so some schedule movement was necessary for the network to keep it’s number one standing:
Sunday nights have “60 Minutes” and “The Amazing Race” leading into the new show “Three Rivers.” One of many medical dramas coming next year, it follows the stories of organ donors, recipients and their surgeons. It stars Alex O’Loughlin, who guest starred in a creepy episode of “Criminal Minds” this year, but is probably better known as the vampire on “Moonlight” from last season. “Cold Case,” a show that was on the bubble for returning, ends the night at 9pm (or later during football season).
The Monday night comedies do a little moving around with “How I Met Your Mother” starting the night off, followed by “Accidentally on Purpose.” This show stars Jenna Elfman and revolves a single woman, who has a one night stand with a younger guy, and realizes that she “accidentally” gets pregnant. Um, alright.
“Two and a Half Men” stays at 8pm and “The Big Bang Theory” moves into its new time slot behind it. Horatio Caine and his sunglasses on “CSI: Miami” stay in their same time slot at 9pm.
Tuesday night starts with “NCIS” followed by spinoff “NCIS: Los Angeles.” If you saw the two part “Legend” episode when the normal NCIS guys went to LA, then you know who’s in the show. Chris O’Donnell and LL Cool J. They are undercover agents. But I really wish CBS would have named the show differently. Too many “CSI” and “Law & Order” shows on the air already.
They are followed by another new show, “The Good Wife.” Starring Emmy winner Julianna Margulies, it takes place when a politician's corruption and sex scandal lands him in jail, leaving his wife to pick up the pieces. She re-enters the workforce by joining a Chicago law firm in order to take responsibility for the family. Pretty good cast here with Chris Noth (Mike Logan on “Law and Order” for the guys, Mr. Big on “Sex and the City” for the ladies), Josh Charles, and Christine Baranski.
Wednesday has no changes from last year. “Old Christine,” Gary Unmarried,” “Criminal Minds,” and “CSI:NY” continue their nightly dominance.
Thursday has “Survivor” back for season #19 in Samoa. “CSI:” keeps it’s normal timeslot at 8pm. “The Mentalist,” last year’s only new show hit gets the privilege of the prime 9pm Thursday night spot.
Friday nights keep “Ghost Whisperer” and “Numb3rs” in their same time slots at seven and nine, but the NBC show “Medium” is now in the middle at 8pm.
Confused? Why did CBS pick up “Medium” from NBC? The show is a CBS company property. They know that making more episodes will make it more profitable when they sell it into syndication. That’s where a lot of shows that weren’t big hits can clean up (see “According To Jim”) or get noticed and drive up the ratings of new episodes of the show (see “NCIS”). “Medium” also has a huge fan base that is giddy the show was picked up.
Saturday nights continue the tradition of showing reruns of the crime shows and “48 Hours Mystery.”
So here’s the lineup, night by night:
6:00-7:00 PM, 60 MINUTES
7:00-8:00 PM, THE AMAZING RACE
8:00-9:00 PM, THREE RIVERS (New show)
9:00-10:00PM, COLD CASE
7:00-7:30 PM, HOW I MET YOUR MOTHER
7:30-8:00 PM, ACCIDENTALLY ON PURPOSE (New show)
8:00-8:30 PM, TWO AND A HALF MEN
8:30-9:00 PM, THE BIG BANG THEORY
9:00-10:00PM, CSI: MIAMI
7:00-8:00 PM, NCIS
8:00-9:00 PM, NCIS: LOS ANGELES (New show)
9:00-10:00PM, THE GOOD WIFE (New show)
7:00-7:30 PM, THE NEW ADVENTURES OF OLD CHRISTINE
7:30-8:00 PM, GARY UNMARRIED
8:00-9:00 PM, CRIMINAL MINDS
9:00-10:00PM, CSI: NY
7:00-8:00 PM, SURVIVOR: SAMOA
8:00-9:00 PM, CSI:
9:00-10:00PM, THE MENTALIST
7:00-8:00 PM, GHOST WHISPERER
8:00-9:00 PM, MEDIUM (Transfer from NBC)
7:00-8:00 PM, CRIMETIME SATURDAY
8:00-9:00 PM, CRIMETIME SATURDAY
9:00-10:00PM, 48 HOURS MYSTERY
Now for the shows taken away:
ELEVENTH HOUR: It never really hooked viewers even though it had the biggest CBS show as a lead in.
WITHOUT A TRACE: Was on the bubble all year because of costs. However, considering this show was a powerhouse for seven seasons and started the trend of CBS being the #1 network, it should have gotten a better sendoff than it did. But the final scene (flashback pictures of all the missing people from the show’s run) was pretty cool.
THE UNIT: I can tell you I’m still mad about this. I’m not ready to talk about it. I don’t think I’ll ever be over this. The season finale left you with a “What the heck is going to happen next year?” feeling. Now, it’s not coming back. Seriously CBS? Seriously?? Molly just left Jonas for goodness sake! You can’t give us a few more episodes to wrap this up right?!?!
So how do you like the schedule? See any shows here that you are looking forward to, or some you think have no chance of succeeding?